Hail, Lauderdale
- When
- March 31, 5:00 PM CST to 5:03 PM CST
- Where
- Lauderdale County, 1 mi N of Florence
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.817, -87.667
Quarter size hail was reported on Chism road just north of Florence.
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 31, 1:52 PM CST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 152 PM CST FRI MAR 31 2006 .DISCUSSION... MAIN SFC CDFNT ACROSS NW MO ATTM WITH PRE-FRONTAL TROF EXTENDING FROM NW AR THRU THE STL AREA. AT 5H...CLOSED LOW OVER THE WRN GREAT LAKES...KEEPS MOVING SLOWLY NE. STLT SHOWS MOST OF OUR CWA CLOUD COVERED...THERE ARE SOME BREAKS OVER ERN TX...LA AND PORTIONS AR/MS. THESE BREAKS ARE ALLOWING SOME SCT SHOWERS/THUNDERSTORMS TO POP UP. THE LIGHTNING CHARTS ARE ONLY SHOWING A FEW STRIKES OVER THE SERN US ATTM...MAINLY WEST OF OUR CWA. HOWEVER...THERE HAS BEEN A FEW STRIKES OVER NW AL DURING THE PAST FEW HOURS. AS MENTIONED ABOVE...RADARS ARE SHOWING SCT SHRA/TSRA OVER MS/AR ASSOCIATED WITH WEAK UPPER LEVEL JET MAX/TROF. THIS IS ALL HEADING OUR WAY FOR THIS EVENING. FOR NOW HAVE A 60 POP IN FOR TONIGHT...WILL WAIT CLOSER TO PRESS TIME TO DECIDE IF WILL HAVE TO UP POPS. THINKING AT THE MOMENT PCPN WILL BE SCATTERED. WENT FAIRLY CLOSE WITH NAM ON THIS FCST...THUS MOST OF PCPN SHOULD BE OVER AFTER MIDNIGHT. THIS IS WHERE THE FCST GETS A LITTLE TRICKY...AS CDFNT IS PROGGED TO STALL OUT/WASH OUT ALONG THE TN/AL BORDER BY SATURDAY. THUS NEVER SEE A DROP IN DEWPOINTS FOR SATURDAY...AND WITH MARGINAL INSTABILITY...COULD SEE A FEW SHRA/TSRA ON SATURDAY. ATTM WILL NOT GET FANCY WITH TIMING ON SATURDAY...WILL JUST COVER 2ND PERIOD WITH A LOW POP. NAM THEN SHOWS RIDGING BUILDS IN BY SATURDAY AFTERNOON...THUS ENDING THE CHANCE OF PCPN FOR THE MOMENT. WILL KEEP SATURDAY NIGHT DRY. BY SUNDAY MRNG ANOTHER SFC LOW IS PROGGED TO FORM OVER THE WRN PLAINS. THIS WILL DRAG THE OLD FRONT THAT NOW SHOULD BE JUST SOUTH OF OUR CWA BACK NORTH. INCLUDED LOW POPS ON SUNDAY...ATTM THINK THAT THE BEST CHANCE OF PCPN WILL BE SUNDAY NIGHT. MONDAY MRNG A STRONGER CDFNT MOVES THRU THE CWA...BRING COOLER AND MUCH DRIER AIR INTO THE TN VALLEY. THIS IS SHOWN WELL BY THE GFS MOS. OVERNIGHT LOWS TUESDAY THRU THURSDAY ARE PROGGED TO BE IN THE 40S WITH NO PCPN. FOR EARLY APRIL...THESE TEMPS SEEMS REASONABLE. GFS SHOWS ANOTHER 5H TROF/SFC CDFNT APPROACHING ON FRIDAY...THUS THREW IN A LOW POP FOR FRIDAY. BOTTOM LINE FOR TONIGHT...SCT SHRA/TSRA FOR MAINLY THIS EVENING WITH NO SEVERE WX EXPECTED (THANKS TO CLOUD COVER AND THE FACT THAT THE SFC LOW/ENERGY IS WELL TO OUR NORTH). HOWEVER...IN STRONGER STORMS COULD SEE SMALL HAIL AND WIND GUSTS UP TO 50 MPH. PCPN CHANCES SHOULD DECREASE AFTER MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 58 77 58 79 / 60 30 10 20 SHOALS 59 78 58 80 / 60 30 10 20 CULLMAN 59 78 58 80 / 60 30 10 20 FAYETTEVILLE 57 76 57 78 / 60 30 10 20 FORT PAYNE 57 75 56 77 / 60 30 10 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 111 PM CST FRI MAR 31 2006 ALZ001>010-016-TNZ076-096-097-010400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 111 PM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND SCATTERED THUNDERSTORMS WILL AFFECT THE TENNESSEE VALLEY THIS AFTERNOON AND EVENING. THE OVERCAST SKY CONDITIONS HAVE KEPT THE ATMOSPHERE RELATIVELY STABLE TODAY HOWEVER...BREAKS IN THE CLOUDS WILL GRADUALLY OCCUR THIS AFTERNOON LEADING TO A MORE UNSTABLE AIR MASS. THEREFORE...THE POTENTIAL FOR A FEW STORMS BECOMING STRONG REMAINS...ESPECIALLY ALONG AND WEST OF I-65. EXPECT MAINLY SINGLE-CELL STORMS TO OCCUR THIS AFTERNOON...WITH A BETTER CHANCE FOR MORE ORGANIZED AREAS OF SHOWERS AND THUNDERSTORMS TOWARD SUNSET AND THROUGH THIS EVENING. THE MAIN THREATS FROM ANY STRONG THUNDERSTORMS WILL CONTINUE TO BE STRONG WIND GUSTS...HEAVY RAIN AND HAIL UP TO 1/2 INCH IN DIAMETER. OVERNIGHT...A SURFACE COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST...AND EVENTUALLY STALL OUT OVER NORTHERN ALABAMA. SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP ALONG THE FRONT LATE TONIGHT...BRINGING ADDITIONAL RAINFALL AND POSSIBLY SMALL HAIL AND GUSTY WINDS WITH ISOLATED STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER SYSTEM WILL MOVE INTO THE AREA ON MONDAY...BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. AGAIN AN ISOLATED STRONGER STORM CANNOT BE RULED OUT...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON. NADLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 428 PM CST FRI MAR 31 2006 ALZ001-002-312300- COLBERT-LAUDERDALE- 428 PM CST FRI MAR 31 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHWEST COLBERT AND WESTERN LAUDERDALE COUNTIES UNTIL 500 PM CST... AT 426 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF CHEROKEE...OR 7 MILES EAST OF IUKA...MOVING EAST AT 30 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... OAKLAND. CLOVERDALE. THREET. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
The Columbus AFB radar (KGWX), 119 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported on Chism road just north of Florence.
Golf ball size hail was reproted near St. Florian.
Golf ball size hail was reported at the Bellemeade subdivision.
A few trees were blown down by thunderstorm winds near Martin's department store just east of Florence.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498915, 5498916, 5498917, 5498918.